Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Classifying spaces of degenerating mixed Hodge structures, III: Spaces of nilpotent orbits


Authors: Kazuya Kato, Chikara Nakayama and Sampei Usui
Journal: J. Algebraic Geom. 22 (2013), 671-772
DOI: https://doi.org/10.1090/S1056-3911-2013-00629-3
Published electronically: May 20, 2013
MathSciNet review: 3084721
Full-text PDF

Abstract | References | Additional Information

Abstract: We construct toroidal partial compactifications of the moduli spaces of mixed Hodge structures with polarized graded quotients. They are moduli spaces of log mixed Hodge structures with polarized graded quotients. We construct them as the spaces of nilpotent orbits.


References [Enhancements On Off] (What's this?)

  • [AMRT75] A. Ash, D. Mumford, M. Rapoport and Y.S. Tai, Smooth compactification of locally symmetric varieties, Math. Sci. Press, Brookline, 1975, Second edition, Cambridge Univ.Press, 2010. MR 2590897 (2010m:14067)
  • [Bor69] A. Borel, Introduction aux groupes arithmétiques, Hermann, Paris, 1969. MR 0244260 (39:5577)
  • [Bou66] N. Bourbaki, Topologie Générale I, Éléments de Mathématique, Hermann, Paris, Numéro d'Édition 2179, 1966 (English translation: Hermann and Addison-Wesley, 1966).
  • [BP.p] P. Brosnan and G. Pearlstein, On the algebraicity of the zero locus of an admissible normal function, preprint.
  • [BPS.p] P. Brosnan, G. Pearlstein and M. Saito, A generalization of the Néron models of Green, Griffiths and Kerr, preprint.
  • [C83] H. Clemens, The Néron model for families of intermediate Jacobians acquiring “ algebraic" singularities, Publ. Math. I.H.E.S. 58 (1983), 5-18. MR 720929 (86d:14042)
  • [CK82] E. Cattani and A. Kaplan, Polarized mixed Hodge structures and the local monodromy of a variation of Hodge structure, Invent. Math. 67 (1982), 101-115. MR 664326 (84a:32046)
  • [CKS86] E. Cattani, A. Kaplan and W. Schmid, Degeneration of Hodge structures, Ann. of Math. 123 (1986), 457-535. MR 840721 (88a:32029)
  • [D80] P. Deligne, La conjecture de Weil. II, Publ. Math. I.H.E.S. 52 (1980), 137-252. MR 601520 (83c:14017)
  • [F04] O. Fujino, Higher direct images of log canonical divisors, J. Differential Geom. 66 (2004), 453-479. MR 2106473 (2005i:14017)
  • [G68a] P. A. Griffiths, Periods of integrals on algebraic manifolds, I. Construction and properties of the modular varieties, Amer. J. Math. 90 (1968), 568-626. MR 0229641 (37:5215)
  • [G68b] -, Periods of integrals on algebraic manifolds, II. Local study of the period mapping, Amer. J.Math. 90 (1968), 805-865. MR 0233825 (38:2146)
  • [GGK10] M. Green, P. Griffiths and M. Kerr, Néron models and limits of Abel-Jacobi mappings, Compositio Mathematica 146 (2010), 288-366. MR 2601630 (2011c:14016)
  • [H11] T. Hayama, Néron models of Green-Griffiths-Kerr and log Néron models, Publ. R.I.M.S., Kyoto Univ. 47 (2011), 803-824. MR 2832807
  • [IKN05] L. Illusie, K. Kato, and C. Nakayama, Quasi-unipotent logarithmic Riemann-Hilbert correspondences, J.Math. Sci. Univ. Tokyo 12 (2005), 1-66. MR 2126784 (2006a:14030)
  • [K86] M. Kashiwara, A study of variation of mixed Hodge structure, Publ. R.I.M.S., Kyoto Univ. 22 (1986), 991-1024. MR 866665 (89i:32050)
  • [KKN08] T. Kajiwara, K. Kato and C. Nakayama, Logarithmic abelian varieties, Part I: Complex analytic theory, J. Math. Sci. Univ. Tokyo 15 (2008), 69-193. MR 2422590 (2009f:14086)
  • [KMN02] K. Kato, T. Matsubara and C. Nakayama, Log $ C^{\infty }$-functions and degenerations of Hodge structures, Advanced Studies in Pure Math. 36: Algebraic Geometry 2000, Azumino, (2002), 269-320. MR 1971519 (2004i:32023)
  • [KN99] K. Kato and C. Nakayama, Log Betti cohomology, log étale cohomology, and log de Rham cohomology of log schemes over $ \mathbf {C} $, Kodai Math. J. 22 (1999), 161-186. MR 1700591 (2000i:14023)
  • [KNU08] K. Kato, C. Nakayama and S. Usui, $ \mathrm {SL} (2)$-orbit theorem for degeneration of mixed Hodge structure, J.Algebraic Geometry 17 (2008), 401-479. MR 2395135 (2009b:14020)
  • [KNU09] -, Classifying spaces of degenerating mixed Hodge structures, I: Borel-Serre spaces, Advanced Studies in Pure Math. 54: Algebraic Analysis and Around, 2009, 187-222. MR 2499557 (2010g:14010)
  • [KNU10a] -, Log intermediate Jacobians, Proc. Japan Academy 86-A-4 (2010), 73-78. MR 2657330 (2011f:14013)
  • [KNU10b] -, Moduli of log mixed Hodge structures, Proc. Japan Academy 86-A-7 (2010), 107-112. MR 2663651 (2011h:14012)
  • [KNU10c] -, Néron models in log mixed Hodge theory by weak fans, Proc. Japan Academy 86-A-8 (2010), 143-148. MR 2721860 (2012c:14013)
  • [KNU11] -, Classifying spaces of degenerating mixed Hodge structures, II: Spaces of $ \mathrm {SL}(2)$-orbits, Kyoto J. Math. 51 (1): Nagata Memorial Issue (2011), 149-261. MR 2784750 (2012f:14012)
  • [KP11] M. Kerr and G. Pearlstein, Normal functions and the GHC, Hodge theory and algebraic geometry, RIMS Kôkyûroku 1745 (2011), 71-75.
  • [KU99] K. Kato and S. Usui, Logarithmic Hodge structures and classifying spaces (summary), in CRM Proc. & Lect. Notes: The Arithmetic and Geometry of Algebraic Cycles, (NATO Advanced Study Institute / CRM Summer School 1998: Banff, Canada) 24 (1999), 115-130. MR 1736878 (2001e:14009)
  • [KU02] -, Borel-Serre spaces and spaces of SL(2)-orbits, Advanced Studies in Pure Math. 36: Algebraic Geometry 2000, Azumino, (2002), 321-382. MR 1971520 (2004f:14021)
  • [KU09] -, Classifying spaces of degenerating polarized Hodge structures, Ann. of Math. Stud., 169, Princeton Univ. Press, Princeton, NJ, 2009. MR 2465224 (2009m:14012)
  • [O88] T. Oda, Convex bodies and algebraic geometry, Ergebnisse der Mathematik und ihrer Grenzgebiete 3.Folge$ \cdot $Band 15, Springer-Verlag, Berlin, 1988. MR 922894 (88m:14038)
  • [Sa90] M. Saito, Mixed Hodge modules, Publ. R.I.M.S., Kyoto Univ. 26 (1990), 221-333. MR 1047415 (91m:14014)
  • [Sa96] -, Admissible normal functions, J.Algebraic Geometry 5 (1996), 235-276. MR 1374710 (97c:14044)
  • [Sa.p] -, Hausdorff property of the Néron models of Green, Griffiths and Kerr, preprint.
  • [Scm73] W. Schmid, Variation of Hodge structure: The singularities of the period mapping, Invent.Math. 22 (1973), 211-319. MR 0382272 (52:3157)
  • [Scn12] C. Schnell, Complex analytic Néron models for arbitrary families of intermediate Jacobians, Invent.Math. 188 (2012), 1-81. MR 2897692
  • [SS11] M. Saito and C. Schnell, A variant of Néron models over curves, Manuscripta Mathematica 134 (2011), 359-375. MR 2765716 (2012g:14009)
  • [SZ85] J.H.M. Steenbrink and S. Zucker, Variation of mixed Hodge structure. I, Invent. Math. 80 (1985), 489-542. MR 791673 (87h:32050a)
  • [U84] S. Usui, Variation of mixed Hodge structure arising from family of logarithmic deformations II: Classifying space, Duke Math. J. 51-4 (1984), 851-875. MR 771384 (86h:14005)
  • [W08] K. Watanabe, A counterexample to a conjecture of complete fan, J. of Math. Kyoto Univ. 48-4 (2008), 951-962. MR 2513592 (2010h:14017)
  • [Z76] S. Zucker, Generalized intermediate Jacobians and the theorem on normal functions, Invent. Math. 33 (1976), 185-222. MR 0412186 (54:313)


Additional Information

Kazuya Kato
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637
Email: kkato@math.uchicago.edu

Chikara Nakayama
Affiliation: Department of Economics, Hitotsubashi University, Kunitachi, Tokyo, 186-8601, Japan
Email: c.nakayam@r.hit.u.ac.jp

Sampei Usui
Affiliation: Graduate School of Science, Osaka University, Toyonaka, Osaka, 560-0043, Japan
Email: usui@math.sci.osaka-u.ac.jp

DOI: https://doi.org/10.1090/S1056-3911-2013-00629-3
Received by editor(s): November 2, 2010
Received by editor(s) in revised form: December 2, 2011, and August 9, 2012
Published electronically: May 20, 2013
Additional Notes: The first author was partially supported by NFS grant DMS 1001729. The second author was partially supported by JSPS. KAKENHI (C) No. 18540017, (C) No. 22540011. The third author was partially supported by JSPS. KAKENHI (B) No. 19340008, (B) No. 23340008.
Article copyright: © Copyright 2013 University Press, Inc.

American Mathematical Society